Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 24, 2008, 4:43 PM MDT for Washington County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2008, 4:43 PM MDT (22:43 UTC)
- Expired
- Sep 24, 2008, 5:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Washington County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 242243 SVRBOU COC121-242315- /O.NEW.KBOU.SV.W.0145.080924T2243Z-080924T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 443 PM MDT WED SEP 24 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF AKRON...MOVING SOUTHEAST AT 6 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER... MIDWAY AND AKRON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4030 10295 4001 10308 4010 10345 4028 10344 TIME...MOT...LOC 2243Z 296DEG 5KT 4017 10331 $$ DANKERS
1 follow-up statement
000 WWUS55 KBOU 242305 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 505 PM MDT WED SEP 24 2008 COC121-242315- /O.CON.KBOU.SV.W.0145.000000T0000Z-080924T2315Z/ WASHINGTON CO- 505 PM MDT WED SEP 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHERN WASHINGTON COUNTY... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF AKRON...MOVING SOUTHEAST AT 6 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER...MIDWAY AND AKRON. LAT...LON 4030 10295 4001 10308 4010 10345 4028 10344 TIME...MOT...LOC 2305Z 297DEG 5KT 4016 10328 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:15 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 24, 2:15 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 215 PM MDT WED SEP 24 2008 .SHORT TERM...DAYTIME CONVECTION STARTED A LITTLE EARLY WITH HIGHER MOISTURE ADVECTED IN FROM THE EAST. DEWPOINTS CLIMBED INTO THE UPPER 40S LOWER 50S TODAY OUT ON THE PLAINS TO HELP CUMULUS TO FORM BEFORE NOON. LAPS ANALYSIS SHOWING GOOD THETA-E CONVERGENCE OVER THE EASTERN PLAINS ALONG WITH CAPES OF 1200 J/KG. WITH WEAK Q-G VERTICAL MOTION FIELDS AND CONTINUED WARMING SURFACE TEMPERATURES...KEPT THE CHANCE OF ISOLATED THUNDERSTORMS FOR THE EASTERN ZONES. THE UPPER RIDGE OVER THE SOUTHWESTERN U.S WILL CONTINUE TO BUILD OVER THE STATE TONIGHT WITH DECREASING WINDS ALOFT. THURSDAY WILL BE DRIER AND WARMER WITH 700 MB TEMPERATURES WARMING 2 TO 3 DEGREES...RAISING SURFACE TEMPERATURES INTO THE MID TO UPPER 80S ON THE PLAINS. .LONG TERM...FLAT UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN ROCKIES WILL DOMINATE THE WEATHER THROUGH SATURDAY PROVIDING FOR ABOVE NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS. THERE IS SOME EVIDENCE IN THE Q-G VERTICAL MOTION FIELDS OFF THE VARIOUS MODELS FOR A WEAK SHORT WAVE FRIDAY AFTERNOON AND EVENING. THIS COULD HELP ONE OR TWO STORMS PUSH OUT ACROSS THE PLAINS LATE IN THE DAY/EVENING...SO WILL INCLUDE SOME SMALL POPS THEN. OTHERWISE... MOST OF THE CONVECTION SHOULD BE CONFINED TO THE HIGH COUNTRY. EXPECT MORE ISOLATED CONVECTION SATURDAY AFTERNOON AND EVENING. HOWEVER...THE PLAINS SHOULD REMAIN CAPPED AS A WEAK PUSH OF COOL HIGH PRESSURE ACROSS THE MIDWEST WILL KEEP THE PLAINS TOO STABLE FOR ANY STORMS. ON SUNDAY...ANOTHER SHORT WAVE IS ADVERTISED TO MOVE ACROSS THE NORTHERN U.S. THIS WOULD PUSH ANOTHER COLD FRONT INTO THE AREA AND ALSO CREATE JUST A SLIGHT CHANCE OF SHOWERS/STORMS IN THE FORECAST AREA. FOR THE FIRST HALF OF NEXT WEEK...AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE UPPER MIDWEST. THIS WOULD KEEP THE PLAINS OPEN TO OCCASIONAL WEAK FRONTAL PASSAGES THROUGH AT LEAST TUESDAY...SO WILL KEEP TEMPERATURES ON THE PLAINS NEAR NORMAL LEVELS. && .AVIATION...VFR CONDITIONS WITH A DRY AND STABLE AIRMASS IN PLACE TODAY. TYPICAL DIURNAL WIND PATTERN CAN BE EXPECTED THROUGH 12Z THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. /KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Sep 24, 11:25 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1125 AM MDT WED SEP 24 2008 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1125 AM MDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOSTLY CLEAR SKIES AND WARM TEMPERATURES WILL PREVAIL TODAY AND TONIGHT. A FEW ISOLATED THUNDERSTORMS COULD POP OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL...IF ANY...ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:17 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.